MAUDE Adverse Event Report: ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-120/I20-40
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354); Stretched (1601); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the event is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The initial procedure was performed on (b)(6) 2017.Patient was implanted with a vela infrarenal, afx2 bifurcated stent and an ovation iliac extension was implanted inside the right limb of the afx2 bifurcated.On an unknown later date of the planned stepped procedure, a non-endologix graft was implanted.On (b)(6) 2018, a computerized tomography revealed a 3b endoleak in the main body of the afx2 bifurcated stent.On (b)(6) 2018, the 3b endoleak was relined with a non-endologix stent.There has been no patient sequelae reported at this time.
 
Additional Manufacturer Narrative
Based on the information received at the completion of the clinical evaluation, there were reported evidence that supported the following case event.Clinical was able to confirm the following reported events: stent cage dilation main body 34%, type iiib endoleak main body, and a secondary endovascular procedure with non endologix stents done on (b)(6) 2018.In addition, on (b)(6) 2017, patient had a planned-stepped placement of a superior mesenteric artery (sma) chimney stent with an intraoperative type ia endoleak from a possible sma gutter leak, and a sac growth on the juxtarenal.Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.The most likely cause of the compromised stent graft integrity of the main body stent (stretched 34% and breached) was the use of concomitant non endologix products.The proximal loss of seal was confirmed however it did not involve an endologix product.There were no procedure related harms identified.The final patient disposition has not been reported, there have been no further reports of negative patient sequelae.A review of the manufacturing lot confirmed all devices met specifications prior to release.The devices remain implanted in the patient and will not returned and no evaluation will be completed.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
Endologix was made aware a patient with an endoleak type 3b within the main body and was also noted that the diameter of the graft have expanded to greater than 30mm based on review of patient's ct scan on a visit on (b)(6) 2018.The patient's initial procedure was performed on (b)(6) 2017 with an afx2, and in addition, an ovation iliac extension was placed inside the right limb of the afx2 stent graft and a vela infrarenal.On (b)(6) 2017, patient had another intervention done (a planned stepped procedure), in which a non-endologix (zfen) extension was "docked" into the afx to treat a juxta-renal aneurysm.With the type 3b identified on (b)(6) 2018, physician elected to do a re-intervention on (b)(6) 2018 and re-lined with another non-endologix stent to fix the problem.There has been no negative patient sequelae reported at this time.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7318101
Report Number2031527-2018-00154
Device Sequence Number110413
Product Code MIH
UDI-Device Identifier00818009014665
UDI-Public(01)00818009014665(17)180718
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/18/2018
Device Model NumberBEA25-120/I20-40
Device Lot Number1722009005
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ENDOLOGIX GRAFT - LOT UNK; OVATION IX EXTENDER - LOT: FS092816-55; VELA INFRARENAL - LOT: 1588910010; NON-ENDOLOGIX GRAFT - LOT UNK; OVATION IX EXTENDER - LOT: FS092816-552; VELA INFRARENAL - LOT: 1588910010
Outcome Attributed to Adverse Event Other;
Patient Age71 YR